Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 27, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 2, 2013, 4:33 AM MDT. It took effect at Nov 2, 2013, 12:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 4:33 AM MDT (10:33 UTC)
- In effect from
- Nov 2, 2013, 12:00 PM MDT
- Expired
- Nov 3, 2013, 3:09 AM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS75 KTFX 021033 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 433 AM MDT SAT NOV 2 2013 MTZ009-048-022100- /O.UPG.KTFX.HW.A.0020.131102T1800Z-131103T1800Z/ /O.NEW.KTFX.HW.W.0027.131102T1800Z-131103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 433 AM MDT SAT NOV 2 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON MDT TODAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MDT TODAY TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS AFTERNOON. STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH. * OTHER IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
288 WWUS75 KTFX 021903 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 103 PM MDT SAT NOV 2 2013 MTZ015-030500- /O.EXB.KTFX.HW.W.0027.000000T0000Z-131103T0500Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 103 PM MDT SAT NOV 2 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON. STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY MORNING BEFORE DECREASING. GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OVER NORRIS HILL * WINDS: SOUTHWEST WINDS INCREASING TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-031300- /O.CON.KTFX.HW.W.0027.000000T0000Z-131103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 103 PM MDT SAT NOV 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS AFTERNOON. STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH. * OTHER IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
633 WWUS75 KTFX 030451 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1051 PM MDT SAT NOV 2 2013 MTZ015-030600- /O.EXP.KTFX.HW.W.0027.000000T0000Z-131103T0500Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 1051 PM MDT SAT NOV 2 2013 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. SOUTHWEST WINDS HAVE DECREASED OVER NORRIS HILL IN MADISON COUNTY. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ MTZ009-048-031300- /O.CON.KTFX.HW.W.0027.000000T0000Z-131103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 1051 PM MDT SAT NOV 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH. * OTHER IMPACTS: IN THE MOUNTAINS...GUSTY WINDS COMBINED WITH SNOW WILL CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
950 WWUS75 KTFX 031009 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 309 AM MST SUN NOV 3 2013 MTZ009-048-031115- /O.CAN.KTFX.HW.W.0027.000000T0000Z-131103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 309 AM MST SUN NOV 3 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. GUSTY WINDS WILL CONTINUE TODAY HOWEVER STRONG WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE NO LONGER EXPECTED. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 2, 4:18 AM MDT, 15 minutes earlier.
Area forecast discussion, Nov 2, 4:18 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 418 AM MDT Sat Nov 2 2013 .DISCUSSION... Today through Monday...An upper ridge will slowly be pushed east by afternoon as an upper Pacific trof moves across the Pacific Northwest. Mid and high clouds will increase through the morning as southwest flow aloft increases and brings more moisture to the area. Scattered snow will develop this afternoon over the Rockies with isolated showers possible along the International boundary. Winds aloft will also increase as the trof approaches with the tightest gradient setting up along the Rocky Mountain Front. Additionally, a cold front will move across the Continental Divide this afternoon. This will help enhance wind speeds and have therefore upgraded the High Wind Watch to a High Wind Warning for the Rocky Mountain Front from noon today through Sunday morning. As the upper trof moves across the Divide tonight, the best dynamics will be over the Rocky Mountain Front. Snow will develop this evening and become heavy at times above 5000 feet. Have issued a Winter Storm Warning for heavy snow. Additionally, winds will remain gusty behind the associated cold frontal passage and blowing snow will be a problem at times along the Rockies. Scattered snow will push across the plains on Sunday as well as Southwest Montana. Breezy conditions will also accompany the snow over the plains. Significant snow amounts are not expected. The closed low moves to Manitoba Monday leaving the area under unstable cyclonic flow aloft. Scattered mountain snow and isolated snow showers over the plains will keep conditions unsettled Monday. Temperatures will be above seasonal averages today but drop some 15 to 20 degrees below seasonal averages by Monday. Emanuel Monday night through Saturday...Medium range models remain in general agreement at the large scale through the upcoming week, depicting a active/progressive weather pattern. Period starts with a departing large scale upper level trough Monday night, followed by a northwest flow aloft with embedded shortwave and upper level jet energy Tuesday and Wednesday. A period of upper level ridging will then progress east across the region briefly Wednesday night and Thursday ahead of a more vigorous upper level trough moving inland and expected to reach MT by Fri and Saturday. Monday night period will see drying behind the exiting upper trough with clearing skies and generally light winds allowing minimum temps to drop into the teens across most of the forecast area. 130kt Pacific upper level jet streams into the NW U.S. Tuesday and across the Northern Rockies and MT Tuesday night/Wednesday. This feature and embedded shortwave energy along with an associated plume of Pacific moisture will enhance orographic precipitation over the Mtns, mainly along and west of the Continental Divide with just slight chances further east over the valleys/plains. Details regarding the upper level trough to move into the region late next week and early next weekend are still somewhat uncertain due to a large spread among ensemble members of the individual models as well as between models with GFS model continuing to offer a colder/wetter solution than the ECMWF. Much of this is due to a more southerly track of the the surface low across central MT per the GFS model, which allows for a colder airmass to be drawn south from Canada while the ECMWF solution tracks the low north of the border keeping the area under a flow from the Pacific. Canadian model lines up closer to the GFS solution, offsetting the ECMWF's generally better track record at these time ranges. Blended model guidance used shows a cooling trend late next week and have maintained pops at or above climatological averages with confidence in these details still rather low. Hoenisch && .AVIATION... UPDATED 0430Z. VFR conditions will prevail through the forecast period. Winds will weaken overnight but become breezy in the plains again Saturday afternoon. Mid and high level cloudiness will increase as Pacific moisture streams into the area. Snow showers will obscure the the Rocky Mountain Front Saturday afternoon and eventually spread into the other mountains of central and southwest Montana Sunday evening. A Pacific cold front will pass through the area Saturday evening bringing gusty winds to the plains. A few snow showers will be possible behind the front in the KBZN area. Langlieb && .PRELIMINARY POINT TEMPS/POPS... GTF 55 30 39 21 / 10 30 30 40 CTB 50 29 36 18 / 20 40 30 40 HLN 55 30 40 25 / 10 50 30 30 BZN 54 27 39 21 / 10 50 30 30 WEY 42 20 29 13 / 0 60 70 50 DLN 49 24 35 19 / 10 60 30 20 HVR 54 32 42 23 / 10 30 20 20 LWT 55 28 39 21 / 10 20 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from Noon MDT today to 11 AM MST Sunday Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER STORM WARNING from 6 PM MDT this evening to 5 AM MST Monday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 1, 9:29 PM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 929 PM MDT FRI NOV 1 2013 MTZ008-010>015-044>047-049>055-030330- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 929 PM MDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PACIFIC STORM SYSTEM WILL BRING ACCUMULATING SNOWFALL TO THE MOUNTAINS THIS WEEKEND. TEMPERATURES WILL BECOME COLDER ON SUNDAY WITH LIGHT SNOW POSSIBLE OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-048-030330- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 929 PM MDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A PACIFIC STORM SYSTEM WILL BRING ACCUMULATING SNOWFALL AND BLOWING SNOW TO THE MOUNTAINS THIS WEEKEND. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. TEMPERATURES WILL BE COLDER ON SUNDAY WITH LIGHT SNOW POSSIBLE OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:20 PM MDT | High Wind Watch | TFX | 7 hr | |
| Nov 2, 4:56 AM MDT | Winter Storm Warning | TFX | 49 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.